Hail, Floyd
- When
- October 11, 4:38 PM CST
- Where
- Floyd County, Lockney
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.120, -101.430
The public reported quarter size hail in Lockney. No damage was reported.
Scattered thunderstorms developed near the edge of the Caprock escarpment late in the afternoon on the 11th. One of these storms became severe in Floyd County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Scattered thunderstorms developed near the edge of the Caprock escarpment late in the afternoon on the 11th. One of these storms became severe in Floyd County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Oct 11, 2:28 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 328 PM CDT TUE OCT 11 2011 .SHORT TERM... LOW CLOUDS TOOK A WHILE TO BURN OFF THIS MORNING AND WHEN THEY DID WE QUICKLY TRANSITIONED OVER TO A PRETTY GOOD CU FIELD OVER THE AREA. 20Z SURFACE ANALYSIS SHOWS A SURFACE LOW CENTERED OVER THE OKLAHOMA PANHANDLE WITH A BROAD TROF TRAILING OFF TO THE SOUTH THEN SOUTHWEST ACROSS THE WESTERN PORTIONS OF THE SOUTH PLAINS. THIS TROF HAS BEEN TRYING TO SHARPEN UP A DRYLINE ACROSS THE AREA WITH DEWPOINTS JUST EAST OF THE TROF AXIS IN THE MID TO UPPER 50S WITH UPPER 30S TO NEAR 40 WEST OF THE AXIS. LATEST SATELLITE LOOP SHOWS SOME ENHANCED CUMULUS DEVELOPING SOUTH OF LUBBOCK INTO THE NORTHERN PERMIAN BASIN...AND A FEW STORMS HAVE ALREADY STARTED TO DEVELOP SOUTH OF MIDLAND. W/V SATELLITE LOOP INDICATES THAT A STRONG JETSTREAM AT 250 HPA FOUND ON THE 12Z UPA ANALYSIS IS LIKELY STARTING TO PUSH INTO THE REGION AND THIS IS CONFIRMED LOOKING AT THE TUCUMCARI WIND PROFILE AS SPEEDS ALOFT ARE STARTING TO INCREASE. COMBINATION OF THE SURFACE DRYLINE/TROF AND STRONGER UPPER LEVEL SUPPORT SHOULD RESULT IN AT LEAST SCATTERED SHOWERS AND STORMS...ESPECIALLY ACROSS THE ROLLING PLAINS. NAM CONTINUES TO HIGHLIGHT AREAS AROUND CHILDRESS WHILE THE GFS TRIES TO DEVELOP PRECIPITATION FURTHER SOUTH INTO THE CENTRAL SOUTH PLAINS. THE HRRR AND OPERATIONAL RUC BOTH HAVE CONSISTENTLY FAVORED THE NORTHEASTERN ROLLING PLAINS /AREAS AROUND CHILDRESS/ FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. HOWEVER... LAST THREE RUNS OF THE HRRR HAVE ALSO STARTED TO DEVELOP ISOLATED STORMS CLOSER TO LUBBOCK BY 23Z THIS AFTERNOON. ISOLATED SEVERE WEATHER REMAINS IN PLAY AS SPEED SHEAR INCREASES WITH THE JET MOVING OVER THE AREA BUT DIRECTIONAL SHEAR REMAINS RATHER MEAGER. BULK SHEAR VALUES ARE HIGH ENOUGH THAT SOME STORM ORGANIZATION COULD TAKE PLACE AND THE HRRR HAS BEEN HINTING AT THIS IN THE COMPOSITE REFLECTIVITY FIELDS. BEST CHANCES FOR SEVERE WEATHER WILL REMAIN OVER THE NORTHERN ROLLING PLAINS WHERE SHEAR VALUES LOOK TO BE THE HIGHEST. WITH ALL THIS IN MIND...WILL KEEP SLIGHT CHANCE/ISOLATED POPS ACROSS THE CENTRAL ZONES BUT WILL BUMP UP POPS TO 50 PERCENT ACROSS THE NORTHERN ROLLING PLAINS WHERE CONVECTIVE SIGNAL HAS BEEN STRONGER IN THE MODELS. EXPECT TO SEE ANY STORMS THAT DO DEVELOP DISSIPATE SHORTLY AFTER MIDNIGHT WITH ZERO POP CHANCES AFTER THAT INTO THE DAY WEDNESDAY. A WEAK COLD FRONT PUSHING INTO THE AREA TOMORROW MORNING WILL ALSO HELP TO LOWER RAIN CHANCES AS SLIGHTLY DRIER AIR WORKS IN FROM THE NORTH AND ANY MID/UPPER LEVEL SUPPORT PUSHES WELL EAST OF THE AREA. TEMPERATURES SHOULD BE CLOSE TO OR A TAD BIT WARMER THAN WHAT WE HAVE SEEN SO FAR TODAY MAINLY DUE TO THE LACK OF LOW CLOUDS EXPECTED TOMORROW MORNING. JORDAN && .LONG TERM... UPPER LEVEL TROUGH MENTIONED IN THE SHORT TERM DISCUSSION ABOVE WILL BE EAST OF THE SOUTHERN PLAINS BY THURSDAY...AS UA RIDGING COMMENCE TO AMPLIFY ACROSS THE WESTERN CONUS THUS INDUCING NW FLOW ALOFT. SFC WINDS WILL RETURN TO THE SOUTH BY LATE THURSDAY AFTERNOON/EVENING THANKS TO A SFC HIGH SE OF THE REGION. MODEL SOUNDINGS DISPLAYED DRYING ATMOSPHERIC LEVELS /PWATS AOA 0.60 INCHES/...HENCE PRECIP CHANCES ARE SLIM DESPITE NW FLOW ALOFT. THEREAFTER...SFC LEE TROUGHING NORTH OF THE REGION MAY INDUCE SLIGHTLY BREEZY SOUTHERLY WINDS DURING THE AFTERNOON HOURS THROUGHOUT THE WEEKEND...WHILE CONCURRENTLY THE UA RIDGE SLOWLY TRANSLATES EAST ACROSS THE SOUTHERN PLAINS. THOUGHTS OF HURRICANE JOVA AND ITS ASSOCIATED MOISTURE NEARING THE SOUTH PLAINS DO NOT LOOK VERY OPTIMISTIC...AS ITS PROJECTED NORTHWARD TRAJECTORY ACROSS THE MOUNTAINOUS TERRAIN OF SOUTHWESTERN OLD MEXICO WILL AID TO DIMINISH IT TO TROPICAL DEPRESSION STRENGTH BY FRIDAY. ANY HINTS OF SFC MOISTURE ADVECTION APPEARS TO QUICKLY SCOUR OUT AS SUBSIDENCE TAKES OVER. BOTH THE GFS AND ECMWF APPEARS TO BE IN BETTER AGREEMENT IN REGARD TO SHOWING THE UA RIDGE SLOWLY PROPAGATING EAST ACROSS THE SOUTH PLAINS THIS WEEKEND...WHERE THEREAFTER DE-AMPLIFICATION OCCURS NEXT WEEK THANKS TO A NORTHWESTERLY DISTURBANCE MOVING ACROSS THE NORTHERN PLAINS. THIS SAID DISTURBANCE HAS AN ASSOCIATED FROPA THAT IS PROGGED TO MOVE SOUTH ACROSS THE CWA TUESDAY. LATEST GFS HAS BACKED OFF SIGNIFICANTLY IN REGARD TO PRECIP DEVELOPMENT ALONG THE FRONT...WHILE THE CURRENT RUN OF THE ECMWF DEVELOPS PRECIP MAINLY ACROSS THE NORTHERN LOCALES. THUS WILL MAINTAIN SILENT POPS AS THE ANALYZING OF FUTURE MODEL RUNS FOR CONSISTENCY IS HIGHLY DESIRED. WILL ALSO SHOW TEMPS SLIGHTLY ABOVE AVG THROUGHOUT THE WEEKEND...WITH A DIP BELOW SEASONAL NORMS BY NEXT WEEK...ESPECIALLY IF THE TEMPORAL DISTRIBUTION OF THE ANTICIPATED FRONT REMAINS IN TACT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 76 44 77 48 / 10 0 0 0 0 TULIA 47 77 45 77 49 / 20 0 0 0 0 PLAINVIEW 48 78 46 77 50 / 20 0 0 0 0 LEVELLAND 51 80 47 79 50 / 10 0 0 0 0 LUBBOCK 52 80 49 78 51 / 20 0 0 0 0 DENVER CITY 52 81 49 80 52 / 10 0 0 0 0 BROWNFIELD 52 82 48 79 52 / 20 0 0 0 0 CHILDRESS 55 82 50 81 52 / 50 10 0 0 0 SPUR 57 81 52 79 52 / 30 0 0 0 0 ASPERMONT 59 83 54 81 55 / 40 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/29
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1114 AM CDT TUE OCT 11 2011 TXZ021>044-121615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1114 AM CDT TUE OCT 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS AFTERNOON AND COMBINE WITH A WEAK DRYLINE ALONG THE EDGE OF THE CAPROCK TO INCREASE CHANCES FOR STORMS OVER THE ROLLING PLAINS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS THE ROLLING PLAINS AS A RESULT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ROLLING PLAINS LATE THIS AFTERNOON INTO TONIGHT. JORDAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
438 PM CDT TUE OCT 11 2011
TXZ035-036-112230-
CROSBY-LUBBOCK-
438 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK AND CROSBY COUNTIES...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IDALOU...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
20
LAT...LON 3383 10155 3384 10106 3342 10107 3342 10147
3354 10174 3377 10175
TIME...MOT...LOC 2138Z 260DEG 27KT 3365 10159SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
439 PM CDT TUE OCT 11 2011
TXZ035-041-112215-
LUBBOCK-LYNN-
439 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LYNN AND SOUTHEAST
LUBBOCK COUNTIES...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF SLATON...MOVING NORTHEAST
AT 20 MPH. THIS STORM WILL AFFECT LOCATIONS IN AND AROUND
WILSON...NEW HOME AND SLATON.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
23
LAT...LON 3330 10193 3333 10195 3339 10181 3348 10156
3318 10156 3317 10164 3317 10186
TIME...MOT...LOC 2138Z 247DEG 19KT 3329 10180PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
450 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL IDALOU 33.66N 101.68W
10/11/2011 E0.75 INCH LUBBOCK TX SKYWARN SPOTTER
&&
EVENT NUMBER LUB1100206
LINDLEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT TUE OCT 11 2011
TXZ036-041-042-112300-
CROSBY-GARZA-LYNN-
514 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LYNN...NORTHERN GARZA
AND EXTREME SOUTHERN CROSBY COUNTIES...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN LYNN COUNTY...ABOUT 7 MILES
EAST OF WILSON...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT
LOCATIONS IN AND AROUND SOUTHLAND AND HIGHWAY 84 BETWEEN SOUTHLAND
AND POST.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
23
LAT...LON 3320 10168 3338 10170 3339 10160 3339 10156
3340 10156 3347 10114 3320 10110
TIME...MOT...LOC 2212Z 263DEG 21KT 3330 10158SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 518 PM CDT TUE OCT 11 2011 TXZ023-024-029-030-112245- BRISCOE-FLOYD-HALE-SWISHER- 518 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HALE...FLOYD...BRISCOE AND SWISHER COUNTIES... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A PAIR OF STRONG THUNDERSTORMS IN THE ADVISED AREA. ONE STORM WAS LOCATION NEAR CLAYTONVILLE...OR 14 MILES SOUTHWEST OF SILVERTON. THE OTHER STORM WAS LOCATED 9 MILES EAST OF PLAINVIEW. BOTH STORMS WERE MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. 20 LAT...LON 3472 10107 3412 10105 3402 10165 3447 10174 TIME...MOT...LOC 2217Z 236DEG 25KT 3439 10149
The Lubbock radar (KLBB), 63 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
1 hail. Local standard time, as filed.
The public reported quarter size hail in Lockney. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346414.